The second cause of extrapyramidal symptoms worldwide is drug-induced parkinsonism and its prevalence is raising and approaching that of idiopathic Parkinson's disease due to the ageing of the population and to the increase in polypharmacy. Drug-induced parkinsonism was first reported as a complication of neuroleptics in psychiatric patients, but later it has also been described with a great diversity of compounds such as antiepileptics, antimanics, antiemetics, and calcium channel blockers. Although mostly reversible, drug-induced parkinsonism may persist after drug withdrawal. At least 10% of patients with drug-induced parkinsonism develop persistent and progressive parkinsonism. The best treatment of drug-induced parkinsonism is prevention, including the avoidance of prescription of causative drugs whenever it is not strictly necessary. This review will focus on drugs that induce parkinsonism (neuroleptics, calcium channel blockers, valproate, lithium and metochlopramide) and the possible toxicological outcomes.